Upset stomach and feeling fuzzy

Hello all, whilst on all these drugs for 4 weeks now and still need to be near a loo after eating? I think it's the HYDROX ? Is this normal ? My doc didn't seem bothered! But then he's not going through this 😡 Also I just don't feel with it! My head feels like it's somewhere else 🤔 Can any other RA ladies/men reply to me if they are feeling the same? Much love to you all 😍😍😍

9 Replies

oldestnewest
  • I had similar and was told to sorta ride it out for first few weeks. Glad I did as it did settle after a month and then my joints started to feel better.

    However if it's really causing you too much trouble give the rheumies a ring, they changed a few of my dmards that I just couldn't cope with X

    Talk to chemist too they might give you some short term anti diarrohea if they think that would suit you but you would need professional advice.

    Hope you feel better as especially when you are first on new drugs you are so positive but if you go get a side effect it does get you down!

    Of course you need to think it might be viral or something snd not the drug, I blame them on everything lol and sometimes it's not their fault , lol!

    But that said yes ask for advice and I hope it just settled quickly X

  • Thank you for replying ❤️ I just received a copy of letter sent to GP from Rheumy 😡 Letter states I should be taking the HYDROX 200mg once daily - my prescription said to take 200 mg twice daily - I'm thinking of taking it just once a day now? What do you think? My Rheumy isn't back in until 19th 😬

  • Hi then the doses from the Rheumy and prescription are wrong !? So I personally would call the nhs advice line as its ages till you can talk to someone . They should have an on call gp.

    Or maybe you think the double dose is causing your tummy problems? So then go with the Rheumy letter of once a day?

    You can only do that you think is right . Maybe call gp advice first but if the Rheumy letter says once a day I would be tempted to follow that prescription? Although the medical Secretary could have it wrong. Doh !

    Then Monday phone Rheumy helpline of outpatients , tell them your problem and tummy troubles. See what they say. ! ?? And ask why the different doses written down !!!

  • Thank you for your reply X I have decided to leave it to take one today and tomorrow X then like you say I will call Rheumy secretary on Monday 😘

  • It's hard as I'm not a doc but I think I would have done the same X

  • Hi doughnut61

    Hydroxy caused me several problems including having to dash to the loo ! Loose bowel movements and 'overactive flatus' catches you out ! In fact so much so I didn't want to go out just I case I got caught out !!! It did settle down after 12 weeks . Taste changes and fuzzy head feeling was also troublesome .

  • A lot of people seem to suffer from bowel problems while taking HCQ. Some say it settles down after a while but I found that it was OK for 3/4 weeks (twice) then the bowel problems started and HCQ became less effective. It does help if you take it with a full meal in the evening (not with breakfast or lunch, especially if you are working then).

    Also, it made me feel very lightheaded. I notice that the leaflet says that it lowers blood sugar which may be the reason. I go to the gym and I like a glass of wine, both of which lower the blood sugar. Normally, I can get away with going to the gym and having a drink on the same day, but not while taking HCQ.

  • I still have hydroxy "Loo" moments about once a month now and I have been on this drug for 2 years. I remember not wanting to leave the washroom for about the first 3 months. I thought I would never survive. But I did and so will you.

  • When first taking Hydroxy consultant said two a day to begin with "to bang it on the head" but then reduce after a few weeks (can't remember how many) down to one a day, so that may be a common pattern?

You may also like...